Alabama, 2001Damaging Wind in Alabama, October 13, 2001
October 13, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 13, 2:55 PM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Oct 13, 2:55 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT SAT OCT 13 2001
NO TIME TO DISCUSS MUCH THIS AFTERNOON. SQUALL SLOWLY
APPROACHING WESTERN ZONES WITH ISOLATED SUPERCELLS IN FRONT OF THE
LINE. SEVERE WORDING IN ALL ZONES TONIGHT...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL. POTENTIAL DOES EXIST FOR STRONG TORNADOES
THROUGH THIS EVENING...WITH SPC UPGRADING TO HIGH RISK ACROSS
SOUTHERN AREAS. TEMPS GENERALLY 40S AND 70S THROUGH THE WEEK AFTER
FRONTAL PASSAGE.
PRELIM NUMBERS...
HSV EB 066/074 045/073 045 75+30
BHM EU 067/076 045/074 045 75+30
MGM EU 069/077 049/075 047 75+5-
.BHM...NONE.
In the hours before
Special weather statement, Oct 13, 6:22 PM CST, 2 hours 8 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
722 PM CDT SAT OCT 13 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 790...
FAYETTE...GREENE...LAWRENCE...WINSTON...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 790
WHICH IS IN EFFECT UNTIL 1200 AM...
AUTAUGA...BIBB...BLOUNT...CALHOUN...CHILTON...
CLAY...COOSA...CULLMAN...DALLAS...DEKALB...
ELMORE...ETOWAH...HALE...JACKSON...JEFFERSON...
LIMESTONE...LOWNDES...MADISON...MARENGO...MARSHALL...
MONTGOMERY...MORGAN...PERRY...SHELBY...ST CLAIR...
TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
Special weather statement, Oct 13, 6:57 PM CST, 1 hour 33 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
757 PM CDT SAT OCT 13 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 790...
FAYETTE...GREENE...HALE...LAWRENCE...LIMESTONE...
MARENGO...TUSCALOOSA...WALKER...WINSTON...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 790
WHICH IS IN EFFECT UNTIL 1200 AM...
AUTAUGA...BIBB...BLOUNT...CALHOUN...CHILTON...
CLAY...COOSA...CULLMAN...DALLAS...DEKALB...
ELMORE...ETOWAH...JACKSON...JEFFERSON...LOWNDES...
MADISON...MARSHALL...MONTGOMERY...MORGAN...PERRY...
SHELBY...ST CLAIR...TALLADEGA...TALLAPOOSA...
Special weather statement, Oct 13, 7:54 PM CST, 36 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
854 PM CDT SAT OCT 13 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 790...
BIBB...CULLMAN...DALLAS...FAYETTE...GREENE...
HALE...JEFFERSON...LAWRENCE...LIMESTONE...MADISON...
MARENGO...MORGAN...PERRY...TUSCALOOSA...WALKER...
WINSTON...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 790
WHICH IS IN EFFECT UNTIL 1200 AM...
AUTAUGA...BLOUNT...CALHOUN...CHILTON...CLAY...
COOSA...DEKALB...ELMORE...ETOWAH...JACKSON...
LOWNDES...MARSHALL...MONTGOMERY...SHELBY...ST CLAIR...
TALLADEGA...TALLAPOOSA...
Thunderstorm Wind, Montgomery
- When
- October 13, 8:30 PM CST
- Where
- Montgomery County, 8 mi SE of Ramer
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.967, -86.117
Trees were knocked down near SR 94 and More Road in the Currys Community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, October 13, 2001$250,000 · F3 · 1 event
- Flash Flooding and Damaging Wind in Illinois, October 13, 20011 death · 6 injured · $285,000 · 50 kt wind · 5 events
- High Wind in Alabama, October 13, 20011 death · $1,000 · 1 event
- Tornado in Alabama, October 13, 2001$200,000 · F2 · 1 event
- Tornadoes and Flash Flooding in Mississippi, October 13, 2001$198,000 · F1 · 41 events
- Tornado in Texas, October 13, 2001$1.0 million · F1 · 1 event
- Tornado in Florida, October 13, 2001$750,000 · F1 · 1 event
- Tornado in Florida, October 13, 2001$625,000 · F1 · 1 event
- Flash Flooding in Mississippi, October 13, 2001$1.1 million · 4 events
- Damaging Wind in Louisiana, October 13, 2001$1.0 million · 1 event
- Tornado in Florida, October 13, 2001$300,000 · F1 · 1 event
- Damaging Wind in Louisiana, October 13, 20014 injured · $150,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270631.